NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 27, 12:45 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 27, 12:45 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1245 PM EST Wed Jan 27 2021
.AVIATION...
[Through 18Z Thursday]
A cold front will move quickly southeastward this afternoon
through the regional terminals with showers and isolated
thunderstorms with MVFR ceilings in showers with IFR ceilings
persisting at KGNV, KSSI, and KSGJ through 19/20Z. Have tempo for
gusty winds in storms that will move through the duval county
terminals between 20Z- 22Z. Showers will clear northwest to
southeast after 06Z-08Z period with breezy northwesterly winds and
clearing skies after 09Z-12Z time period.
&&
.PREV DISCUSSION [1027 AM EST]...
.NEAR TERM [Through Tonight]...
Regional 06Z surface analysis shows a cold front boundary
stretching down the Appalachian Mtns, across NW GA and
southwestward into Nrn AL and MS this morning. Ahead of it,
showers continue across central GA, AL, and MS. Further south lies
a stalled frontal boundary stretching across central GA and the
FL Panhandle. In the warm, humid air mass out ahead of the stalled
front, dense fog has begun to spread over the region from Tampa
northeastward toward Kingsley and Palm Coast. Hi-res guidance
shows that shortly after sunrise, convection north of the stalled
frontal boundary will begin to pick up again. In the late morning
hours, an upper level shortwave will swing into the OH Valley,
giving the front the little nudge it needs to push further
southeastward through tonight. As a result, a broken line of
showers with embedded thunderstorms is expected to move through SE
GA and into NE FL through the evening hours, then exiting
overnight with a strong cold front pushing through overnight.
The environment for our storms today is one of those typical low
CAPE/high shear environments. MLCAPE during the late morning and
afternoon hours will peak around 200-600 J/kg along and north of
the I-10 corridor. The timing of storms will greatly affect how
much instability we get- if storms don't get here until the
afternoon, we may be more unstable, but we'll be more stable if
storms move southward in the morning hours. Vertical wind shear on
the other hand will be strong regardless of timing. Low level (0-1
km) shear will be around 20-30 kts and 0-6 km shear around 60-80
kts. The shear vectors are forecast to be mostly parallel to the
front and the broken line of storms, so widespread wind damage and
tornadoes are unlikely. Where individual storms bow out and become
more perpendicular to those shear vectors, however, we may run
into trouble. Damaging winds of 40-60 mph are possible with storms
today as well as isolated tornadoes. This threat should be mostly
near the I-10 corridor and northward into SE GA.
.SHORT TERM [Thursday Through Friday]...
Low pressure positioned over the Gulf Stream waters adjacent
to the Carolina coast at sunrise on Thursday will rapidly
deepen as it accelerates east-northeastward and out to sea.
Meanwhile, strong high pressure over the Upper Midwest will
build southeastward into the Ohio and Tennessee Valleys by
Thursday afternoon. This weather pattern will result in a
tight local pressure gradient and gusty northwesterly winds
during the morning hours, followed by the gradient relaxing
by late afternoon as winds veer to a more northerly direction.
Breezy conditions will continue at coastal locations through
sunset. Cold air advection will offset full sunshine, and
highs will remain in the mid to upper 50s, except around 60
in north central FL. These values are about 5-10 degrees below
late January climatology.
High pressure will gradually weaken as it settles over the
Ohio Valley on Thursday night and Friday. Some thin cirrus will
drift over our skies within the deep northwesterly flow pattern
aloft, but radiational cooling is expected by the predawn hours
as winds at inland locations decouple. Northerly winds will
likely remain sustained at 5-10 mph along the immediate coast
throughout the night, which will drive wind chill values down
to near freezing. Most inland locations in southeast GA and
northeast FL will experience a light freeze, with frost possibly
extending to the I-95 corridor. Coastal lows will fall to the
mid and upper 30s.
Another deep trough will dig southeastward across New England
on Friday, keeping a deep and dry northwesterly flow pattern in
place across our region. Low level flow will veer to northeasterly
as high pressure weakens over the southeastern states, and
seasonably cool weather will continue across our area. Periods
of thin cirrus will continue to drift across our skies, but
plenty of insolation will allow highs to rebound to the
upper 50s and lower 60s, except mid 50s at coastal locations
north of St. Augustine as breezy onshore winds develop during
the mid to late morning hours. Another frosty night appears to
be in store for inland locations on Friday night as winds
quickly become calm towards sunset, where lows will fall to
the mid 30s. A light onshore breeze will keep coastal lows
in the 40-45 degree range.
.LONG TERM [Saturday Through Wednesday]...
Another deep trough that will crash onshore along the California
coast on Friday morning will quickly progress eastward, crossing
the Rockies on Friday night and emerging over the Southern Plains
State by early Saturday. Surface low pressure will deepen over
the Southern Plains on Saturday and will be positioned near St.
Louis by sunrise on Sunday. Meanwhile, cool high pressure along
the Carolina coast on Saturday will move offshore, while a much
stronger high pressure center over Hudson Bay wedges down the
Mid-Atlantic coast on Sunday. Flow aloft will become zonal over
our region on Saturday, and low level flow will continue to veer to
southeasterly. Multi-layered cloudiness will increase across our
area on Saturday, as marine stratocumulus advects onshore within
the onshore flow pattern and mid to high altitude cloud cover
increases from the west. Highs will reach the low and mid 60s, with
upper 60s to around 70 expected in north central FL.
Warm frontogenesis will take place over Georgia on Saturday night
as the wedge of cold air gets trapped to the east of the Appalachians
ahead of the approaching storm system. A few showers will be possible
along this warm front towards sunrise for locations near the Altamaha
and Ocmulgee Rivers. Low level flow will veer to southerly, and
strengthening warm air advection will result in lows only falling to
the upper 40s and lower 50s, except mid 50s along the northeast FL
coast. Low pressure will then decelerate over the Ohio and Tennessee
Valleys on Sunday as secondary cyclogenesis takes place along the
wedge over the coastal Carolina region. Deep west-southwesterly flow
will overspread our region by early Sunday as troughing aloft digs
into the southeastern states. Model soundings depict bulk speed shear
values of 50-60 knots overspreading our area during the afternoon
hours ahead of this storm system's strengthening cold front. This
weather pattern will advect a narrow ribbon of deeper moisture
northeastward from the Gulf of Mexico across our area, with
showers and a few embedded elevated thunderstorms traversing our
region from late Sunday afternoon through Sunday night. Breezy
southwesterly winds will push highs well into the 70s on Sunday
afternoon, except upper 60s where showers will develop earlier in
the afternoon for locations near the Altamaha and Ocmulgee Rivers.
The strong cold front will cross our region on Sunday night, with a
surge of cold air advection during the predawn hours dropping lows
to the 40s inland, ranging to the lower 50s along the northeast FL
coast.
Deep troughing will pivot over the southeastern states early next
week, potentially strengthening a coastal storm off the Mid-Atlantic
and New England coasts. Deep northwesterly flow will likely overspread
our region by Monday night and Tuesday, resulting in another surge
of seasonably cold air and potentially another light inland freeze
by Tuesday night.
.MARINE...
A cold front will move across the area today bringing showers
with isolated thunderstorms through tonight. Behind the front,
west and then northwest winds will increase across the coastal
waters, with Small Craft Advisory conditions developing and Gale
force gusts offshore. A weakening high pressure ridge will then
build over the region Friday through the weekend resulting in
subsiding winds and seas.
Rip Currents: NE FL- Low risk today, Moderate on Thursday
SE GA- Low risk through Thursday
.FIRE WEATHER...
Strong west-southwesterly transport winds will overspread our region
early this morning, with breezy surface winds developing by the late
morning hours. Early development of showers and thunderstorms will
result in marginally low dispersion values this afternoon across
southeast Georgia. Rainfall amounts will average from one quarter
to one half inch today for locations north of I-10, with amounts of
one tenth to one quarter inch south of I-10. Gusty northwesterly winds
will then usher in a much colder and drier air mass late tonight and
Thursday morning. Strong northwesterly surface and transport winds on
Thursday morning will shift to northerly during the afternoon hours,
with decreasing wind speeds late in the day. Surface and transport
winds will shift to north-northeasterly on Friday, with breezy
conditions at coastal locations and much lighter winds inland. Minimum
relative humidity values will fall to around 30 percent at inland
locations on Friday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 42 53 30 57 34 / 50 0 0 0 0
SSI 45 54 35 54 41 / 60 0 0 0 0
JAX 46 55 32 60 36 / 60 0 0 0 0
SGJ 47 55 38 58 43 / 40 0 0 0 0
GNV 47 57 32 62 36 / 50 0 0 0 0
OCF 48 58 34 63 37 / 40 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 7 PM this evening to 1 AM EST Thursday
for Waters from Altamaha Sound GA to Fernandina Beach FL
from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Gale Warning from 1 AM to 7 PM EST Thursday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory from 7 PM this evening to 7 PM EST Thursday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&Special weather statement, Jan 27, 12:39 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1239 PM EST Wed Jan 27 2021
FLZ020-021-271815-
Hamilton FL-Suwannee FL-
1239 PM EST Wed Jan 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE AND CENTRAL
HAMILTON COUNTIES UNTIL 115 PM EST...
* At 1237 PM EST, Doppler radar was tracking a strong thunderstorm 9
miles west of Madison, moving east at 45 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Live Oak, Jasper, Suwannee Springs, Suwannee River State Park, Blue
Springs, Crossroads, Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm has a history of producing a tornado.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3042 8322 3046 8322 3047 8324 3054 8325
3051 8286 3022 8288 3025 8325 3026 8325
TIME...MOT...LOC 1737Z 274DEG 39KT 3042 8357
BOOTHE